Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 22, NWS Albuquerque, NM

June 2, 2000Torrance County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 2, 2000, 6:27 PM MDT for Torrance County, New Mexico. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 2, 2000, 6:27 PM MDT (00:27 UTC)
Expired
Jun 2, 2000, 7:30 PM MDT
In force
63 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Torrance County, NM

What was reported inside it

TimeReportWhereRemark
Jun 2, 6:35 PM MDTHail 1.5Moriarty, NM
Jun 2, 7:00 PM MDTHail 1.75Mc Intosh, NM

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2000-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 403 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2000-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
403 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
2531 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WUUS55 KABQ 030028
SVRABQ
NMC057-030130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
627 PM MDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO

* UNTIL 730 PM MDT

* AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF MORIARTY...MOVING SOUTH AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  2 MILES EAST OF MCINTOSH AT 655 PM MDT
  OVER ESTANCIA AT 730 PM MDT

HAM RADIO OPERATERS REPORTING ONE INCH DIAMETER HAIL UP TO 4 INCHES DEEP 
ONE MILE EAST OF MORIARTY ALONG INTERSTATE 40. 

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS

LAT...LON 3500 10586 3504 10608 3467 10623 3461 10591

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:25 PM MDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jun 2, 2:25 PM MDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
225 PM MDT FRI JUN 2 2000

RIDGE TO BUILD BACK OVER NM THIS WEEKEND AND REMAIN OVER THE
AREA THROUGH THE MIDDLE OF NEXT WEEK. SHORT WAVE TROUGH ACROSS
THE NRN U.S. TO DROP ANOTHER SURFACE FRONT INTO NRN AND ERN NM
SUN AND PROBABLY BACK TO THE CONTINENTAL DIVIDE BY EARLY MON.

MAIN ACTION THIS PM IS FROM E SLOPES OF THE CNTRL MTNS BACK TO
THE CONTINENTAL DIVIDE...WITH AREA OF SUBSIDENCE OVER THE ERN
PLAINS...JUST W OF MID LEVEL SHORT WAVE OVER THE TX PANHANDLE.
WILL ALLOW FOR CONVECTION TO MOVE ONTO/FORM OVER THE ERN PLAINS
THIS EVE...BUT UNDERCUT GUIDANCE BY ABOUT HALF.

DRYING TREND FOR THE WEEKEND AS HEIGHTS BUILD OVER AND W OF NM.
WILL CONFINE MOST OF THE PRECIP FROM THE CNTRL MOUNTAINS ON E
WITH 10 AND 20 POPS SAT AND 10 POPS SUN. MOST AREAS WARMER THIS
WEEKEND...EXCEPT TURNING COOLER N AND NE DURING THE DAY SUN WITH
FRONTAL BOUNDARY LIKELY SLIPPING THROUGH FROM THE N.

WITH UPSLOPE FLOW DEVELOPING AGAIN AT LOW LEVELS AND INCREASE IN
MOISTURE WILL GO ALONG WITH CURRENT FORECAST OF AN INCREASE IN
CONVECTION FOR EARLY NEXT WEEK...ESPECIALLY THE E...THEN DRY IT OUT
AGAIN BY WED. 40

WILL LET FLASH FLOOD WATCH FOR CERRO GRANDE BURN AREA EXPIRE AT
600 PM AND ISSUE STATEMENTS/WARNINGS AS NEEDED THIS EVE.

ABQ BA 060/091 062/093 064 402--
SAF BA 053/086 054/088 056 4021-
TCC BB 059/087 062/092 059 40211

.ABQ...NONE.

CHJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:33 PM MDTFlash Flood WarningABQTorrance117 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.